PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Can my diabetes medication affect my workouts?

ANSWER

Check your meds and your blood sugar.

Be sure to ask your doctor about how any medicine you're taking might affect you during exercise. Some drugs may make your blood sugar drop too low, causing dizziness, fainting, or seizures.

SOURCES:

American Diabetes Association: "Blood Glucose Control and Exercise" and "Injury-Free Exercise -- 11 Quick Safety Tips." 

National Diabetes Information Clearinghouse: "What I Need to Know About Physical Activity and Diabetes."

American Diabetes Association. , January 2014. Diabetes Care

Wayne Westcott, PhD, instructor of exercise science, Quincy College.

Reviewed by Michael Dansinger on May 12, 2018

SOURCES:

American Diabetes Association: "Blood Glucose Control and Exercise" and "Injury-Free Exercise -- 11 Quick Safety Tips." 

National Diabetes Information Clearinghouse: "What I Need to Know About Physical Activity and Diabetes."

American Diabetes Association. , January 2014. Diabetes Care

Wayne Westcott, PhD, instructor of exercise science, Quincy College.

Reviewed by Michael Dansinger on May 12, 2018

NEXT QUESTION:

What are some factors for healthy food for people with diabetes?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: